Alert archive / Maryland / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 165, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jul 1, 2016, 10:38 PM EDT for Anne Arundel County, Calvert County, Prince George's County, Maryland. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 1, 2016, 10:38 PM EDT (02:38 UTC)
- Expired
- Jul 1, 2016, 11:11 PM EDT
- In force
- 33 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Anne Arundel County, MD, Calvert County, MD, Prince George's County, MD
The radar
The Sterling radar (KLWX), 76 km from the middle of the area, began a volume at 02:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 9:45 PM EDT, 53 minutes earlier.
Area forecast discussion, Jul 1, 9:45 PM EDT, 53 minutes before
Area Forecast Discussion National Weather Service Baltimore MD/Washington DC 945 PM EDT Fri Jul 1 2016 .SYNOPSIS... A cold front will pass through the area tonight. High pressure will build over the area for Saturday into Saturday night. A warm front will move into the area Sunday into Sunday night...and a wave of low pressure will ride along the boundary and pass through our area Monday into Tuesday. High pressure may return for the middle portion of next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... Severe Thunderstorm Watch was cancelled early. It appeared that dry air aloft and mediocre mid-level lapse rates combined to limit severity of convection. A few severe storms did occur...but overall converage was lower than anticipated. Leading boundary, primarily a ddw point boundary, has been slowly heading southeast across the CWA this evening, and just recently passed Dulles Airport. It should continue shifting southeast overnight. Thunderstorm activity will remain possible due to the passing trough until the dew point boundary passes. A second boundary with cooler air behind it is still approaching from Pennsylvania. A shower is possible with this front but believe odds of it should be very low given lower dew points and lack of insolation. This boundary will start passing through the CWA late this evening and overnight. Lows will be mainly in the 60s. Some patchy fog is possible in sheltered valleys inland late tonight but most areas will stay fog-free. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... High pressure will build overhead for Saturday into Saturday night as the front stalls to our south...bringing dry conditions along with low humidity to most of the CWA. There will be some high clouds in the zonal flow aloft. Further south in central VA, proximity to the stalled front may result in a few stray showers. The front will start to return north as a warm front Sunday into Sunday night. Warm advection and isentropic lift will lead to more clouds along with an increasing chance for showers. The best chance for showers will be late Sunday into Sunday night. && .LONG TERM /MONDAY THROUGH FRIDAY/... A storm system will ride along a warm front across the Ohio Valley Monday and Monday night. Showers and thunderstorms will develop along the front and accompany the storm system. Showers and thunderstorms will linger Tuesday along an associated trailing cold front. If any showers remain Tuesday night, they would most likely be focused over the Potomac Highlands and central Shenandoah Valley. As the main storm system moves off the East Coast Tuesday night, a brief area of high pressure will build into the eastern half of the region for Wednesday and Wednesday night. There is a chance for a few showers in the Potomac Highlands Wednesday night. The threat for showers and thunderstorms, again, will be expected Thursday through Friday as the pattern remains active. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... Thunderstorm threat has mostly diminished but still a few cells near DCA and BWI which could reduce cigs and vis briefly. This should end shortly as drier air moves in overnight. VFR conditions are expected through Saturday night with high pressure in control. A warm front will return for Sunday...bringing the chance for some showers and possible subvfr cigs. The best chance for showers and subvfr cigs will be Sunday night. Ifr conditions expected Monday and Monday night with showers and thunderstorms. Winds south 5 to 10 knots Monday and Monday night. && .MARINE... Thunderstorms may impact the waters through this evening. However, generally we no longer expect severe weather. High pressure will build in behind a cold front overnight and northwest winds are expected. A small craft advisory is in effect for all waters through Saturday. Winds appear to peak late tonight and early Saturday, with perhaps a secondary peak during the afternoon. At other times...perhaps a majority of the time...winds will be sub-SCA. Winds should decrease late Saturday into Saturday night as high pressure builds overhead. A warm front will move into the waters Sunday and a wave of low pressure will ride along the boundary...passing through the area Monday into Tuesday. Showers and thunderstorms are possible during this time...especially Monday into Monday night. High pressure may return for the middle portion of next week. && .TIDES/COASTAL FLOODING... Tidal anomalies are running about a half foot above normal this afternoon. Water levels will stay below flood stage however will reach action stage at sensitive locations at Annapolis, Alexandria and DC SW/Waterfront during the high tide cycle late this afternoon and evening. Will have to monitor tidal anomalies during the higher of the two high tides overnight...but offshore flow should be developing. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...None. MD...None. VA...None. WV...None. MARINE...Small Craft Advisory until 6 PM EDT Saturday for ANZ530>543. && SYNOPSIS...BJL NEAR TERM...BJL/RCM SHORT TERM...BJL LONG TERM...KLW AVIATION...BJL/KLW/RCM MARINE...BJL/KLW/RCM TIDES/COASTAL FLOODING...BJL
Hazardous weather outlook, Jul 1, 10:38 PM EDT, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 1038 PM EDT FRI JUL 1 2016 ANZ530>543-DCZ001-MDZ011-013-014-016>018-508-VAZ052>057-030245- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-SOUTHERN BALTIMORE-PRINCE GEORGES- ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT-SOUTHEAST HARFORD- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 1038 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...TONIGHT A THUNDERSTORM WITH DAMAGING WINDS AND LARGE HAIL IS POSSIBLE UNTIL AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY INTO MONDAY NIGHT. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MDZ003>006-501>507-VAZ025>031-036>040-050-051-501>508-WVZ050>053- 055-501>506-030245- WASHINGTON-FREDERICK MD-CARROLL-NORTHERN BALTIMORE- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY- NORTHWEST MONTGOMERY-CENTRAL AND SOUTHEAST MONTGOMERY- NORTHWEST HOWARD-CENTRAL AND SOUTHEAST HOWARD-NORTHWEST HARFORD- AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE- NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-WESTERN LOUDOUN-EASTERN LOUDOUN- NORTHERN VIRGINIA BLUE RIDGE-CENTRAL VIRGINIA BLUE RIDGE- HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY-WESTERN GRANT- EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-WESTERN PENDLETON- EASTERN PENDLETON- 1038 PM EDT FRI JUL 1 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SHOWERS AND SCATTERED THUNDERSTORMS ARE LIKELY MONDAY INTO MONDAY NIGHT. LOCALLY HEAVY RAINFALL MAY LEAD TO FLASH FLOODING OF SMALL STREAMS AND CREEKS AS WELL AS URBAN AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 1, 8:17 PM EDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
817 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0637 PM TSTM WND DMG PARTLOW 38.04N 77.64W
07/01/2016 SPOTSYLVANIA VA 911 CALL CENTER
LARGE TREE DOWN ACROSS ROAD AND POWER LINES AT
INTERSECTION OF MT OLIVE ROAD AND PARTLOW ROAD
&&
EVENT NUMBER LWX1604379
MSELocal storm report, Jul 1, 8:25 PM EDT, 2 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
825 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0638 PM TSTM WND DMG 3 NE PARTLOW 38.06N 77.60W
07/01/2016 SPOTSYLVANIA VA 911 CALL CENTER
LARGE TREE DOWN ACROSS THE ROAD AT INTERSECTION OF
SASSAFRAS LANE AND BLANTON ROAD
&&
EVENT NUMBER LWX1604380
MSELocal storm report, Jul 1, 9:07 PM EDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
907 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0554 PM TSTM WND DMG 1 NW LAKE SHORE 39.11N 76.49W
07/01/2016 ANNE ARUNDEL MD 911 CALL CENTER
TREES DOWN AT INTERSECTION OF GARLAND AND MOUNTAIN ROAD
&&
EVENT NUMBER LWX1604381
MSELocal storm report, Jul 1, 9:31 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
931 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND DMG PASADENA 39.11N 76.55W
07/01/2016 ANNE ARUNDEL MD 911 CALL CENTER
TREES DOWN AT THE INTERSECTION OF CATHERINE AVE AND
HARLEM AVE
&&
EVENT NUMBER LWX1604382
MSELocal storm report, Jul 1, 9:41 PM EDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
941 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0551 PM TSTM WND DMG 1 NNE CHELSEA BEACH 39.11N 76.52W
07/01/2016 ANNE ARUNDEL MD 911 CALL CENTER
TREES DOWN AT THE INTERSECTION OF WOODS ROAD AND 11TH
STREET
&&
EVENT NUMBER LWX1604383
MSELocal storm report, Jul 1, 9:52 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
952 PM EDT FRI JUL 01 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0546 PM TSTM WND DMG 1 N SEVERNA PARK 39.09N 76.57W
07/01/2016 ANNE ARUNDEL MD 911 CALL CENTER
TREES DOWN AT INTERSECTION OF TRUCK HOUSE ROAD AND
SWAYING OAK COURT
&&
EVENT NUMBER LWX1604384
MSEThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 8:58 PM EDT | Areal Flood Warning | LWX | Spotsylvania | 6 hr |
| Jul 1, 10:26 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jul 1, 11:35 PM EDT | Areal Flood Warning | LWX | Anne Arundel, Calvert | 6 hr |
Nearby
Severe Thunderstorm Warnings in Maryland, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.